Texas, 2014Flash Flooding in Texas, October 31, 2014
October 31, 2014 · NWS CRP · 2 events in 2 counties and zones
An upper level disturbance moving southeast through Texas during the night of October 30th produced a line of thunderstorms that moved through South Texas during the early morning hours of October 31st. The line of storms produced locally heavy rainfall over portions of the Coastal Bend, affecting the city of Corpus Christi and the communities of George West and Three Rivers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moving southeast through Texas during the night of October 30th produced a line of thunderstorms that moved through South Texas during the early morning hours of October 31st. The line of storms produced locally heavy rainfall over portions of the Coastal Bend, affecting the city of Corpus Christi and the communities of George West and Three Rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 6:04 AM CST, 1 minute earlier.
Area forecast discussion, Oct 31, 6:04 AM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
704 AM CDT FRI OCT 31 2014
.DISCUSSION...UPDATED THE FORECAST TO RAISE POPS A BIT FOR THE
SOUTHERN COASTAL BEND AS AREA OF CONVECTION MOVES THROUGH EARLY
THIS MORNING. NO OTHER CHANGES.
&&
.PREV DISCUSSION... /ISSUED 635 AM CDT FRI OCT 31 2014/
DISCUSSION...SEE AVIATION SECTION FOR 12Z TAFS.
AVIATION...AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM RKP
WEST-NORTHWEST TO NEAR COT WILL CONTINUE TO MOVE SOUTH AHEAD OF
THE FRONTAL BOUNDARY AT AROUND 25 KNOTS. MVFR CIGS/VSBYS ARE
GENERALLY ASSOCIATED WITH THIS AREA OF CONVECTION BUT ISOLATED IFR
VSBYS IN STRONGER RAIN WILL BE POSSIBLE MAINLY IN THE 12Z-16Z TIME
FRAME. WIND GUSTS OF 30-35 KNOTS WILL BE POSSIBLE WITH THIS
ACTIVITY ALSO. MID LEVEL CLOUDS WILL LINGER OVER THE AREA AFTER
CONVECTION MOVES BY LATE THIS MORNING. DRIER AIR AND CLEARING
SKIES WILL MOVE IN BEHIND THE FRONT FROM THE NORTH-NORTHEAST
LATER THIS AFTERNOON WITH VFR CONDITIONS/CLEAR SKIES THROUGH
TONIGHT.
PREV DISCUSSION... /ISSUED 422 AM CDT FRI OCT 31 2014/
SHORT TERM (TODAY THROUGH SATURDAY)...CONVECTION CONTINUES TO
INCREASE IN COVERAGE FROM THE TEXAS HILL COUNTRY SOUTHEAST TOWARD
THE VICTORIA CROSSROADS EARLY THIS MORNING. THIS CONVECTION IS
OCCURRING IN STRONG LOW LEVEL CONVERGENCE ZONE AHEAD OF THE COLD
FRONT. THIS ACTIVITY WILL CONTINUE MOVING TO THE SOUTH WITH THE
BEST CHANCES FOR RAIN OVER THE BRUSH COUNTRY/WESTERN COASTAL BEND
AFTER 12Z THIS MORNING. THE FRONT WILL PUSH THROUGH THE AREA THIS
MORNING WITH DRIER AIR TAKING OVER BY THIS AFTERNOON. HIGH
PRESSURE WILL BUILD INTO THE AREA TONIGHT BEHIND THE FRONT WITH
LOWS TONIGHT FALLING TO AROUND 10 DEGREES BELOW NORMAL FOR THE
COASTAL PLAINS. VERY MILD TEMPERATURES EXPECTED FOR SATURDAY WITH
HIGHS IN THE 70S. WINDS WILL BECOME EASTERLY IN THE AFTERNOON AS
HIGH PRESSURE SLIDES TO THE EAST.
MARINE (TODAY THROUGH SATURDAY)...ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF PORT ARANSAS
EARLY THIS MORNING IN ADVANCE OF THE FRONT. THEN WINDS WILL
STEADILY INCREASE TO SCEC LEVELS OVER THE GULF WATERS LATE THIS
AFTERNOON AND TO SCA LEVELS FOR TONIGHT. SCEC CONDS ARE EXPECTED
FOR THE BAY WATERS TONIGHT. WINDS WILL DECREASE SLIGHTLY FOR
SATURDAY BUT REMAIN IN THE SCEC RANGE FOR THE GULF WATERS.
LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...DRY AIR WILL BE OVER
THE REGION FOR THE BEGINNING OF THE LONG TERM PERIOD WITH HIGH
PRESSURE STILL IN CONTROL. TEMPS STILL BELOW NORMAL FOR SUNDAY...AND
GRADUALLY INCREASING MONDAY OR TUESDAY AS A WARMER/MOIST ONSHORE
FLOW DEVELOPS. UPPER LEVEL PATTERN IN LONG RANGE MODELS HAS BECOME
SOMEWHAT MORE CONSISTENT...BOTH GFS AND ECMWF BRING UPPER TROUGH
INTO THE REGION BY TUESDAY. AS SURFACE REFLECTION OF THIS TROUGH
STRENGTHENS...EXPECT AN INCREASE IN SURFACE WINDS ON TUESDAY. THE
NEXT COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA OVERNIGHT
TUESDAY NIGHT. THIS FRONT WILL BRING WITH IT A CHANCE FOR SHOWERS
AND THUNDERSTORMS...AND MUCH COOLER TEMPERATURES. HIGHS WILL LIKELY
BE IN THE 70S WEDNESDAY AND THURSDAY. WITH IT STILL SEVERAL DAYS
AWAY...BEING SOMEWHAT CONSERVATIVE WITH TEMPS...COULD CERTAINLY SEE
A COOLING TREND IN FORECAST HIGHS AS IT GETS CLOSER. MIN TEMPS
LIKELY IN THE 50S ACROSS THE AREA. THE DIFFICULT PART OF THIS
FORECAST IS WHAT HAPPENS BEHIND THE FRONT. MODELS HAVE NOT BEEN VERY
CONSISTENT...BUT AT LEAST FOR ONE RUN THIS MORNING HAVE A SIMILAR
SOLUTION WITH AN UPPER LOW CUTTING OFF WED/THUR ...BUT POSITIONS
DIFFER. GFS CUTS THE LOW OFF OVER TEXAS AND LINGERS IT INTO THE END
OF THE WEEK...BUT ECMWF IS MUCH FARTHER WEST OVER ARIZONA/NEW MEXICO
AND PULLS IT OUT TO THE NORTH MUCH MORE QUICKLY. GFS SOLUTION WOULD
LINGER PRECIP ACROSS THE REGION LONGER...BUT FOR NOW WILL GO WITH A
DRYING TREND BY THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 83 52 73 57 79 / 50 0 10 10 10
VICTORIA 82 45 70 48 78 / 10 0 0 10 10
LAREDO 81 55 78 59 82 / 60 0 0 10 10
ALICE 84 48 76 55 81 / 60 0 10 10 10
ROCKPORT 84 55 72 62 77 / 20 0 10 10 10
COTULLA 80 48 74 54 80 / 40 0 0 10 10
KINGSVILLE 84 50 75 56 81 / 50 0 10 10 10
NAVY CORPUS 84 61 72 62 78 / 40 0 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM CDT THIS EVENING TO 6 AM CST
SUNDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN
BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM
BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM
PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
TT/89...SHORT TERMHazardous weather outlook, Oct 31, 3:51 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
451 AM CDT FRI OCT 31 2014
TXZ229>234-239>247-010000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
451 AM CDT FRI OCT 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE BRUSH
COUNTRY AND COASTAL BEND EARLY THIS MORNING. WIND GUSTS TO 40
MPH...ISOLATED RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES AND
OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE
THUNDERSTORMS THIS MORNING.
NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY...AS A
SLOW-MOVING UPPER LEVEL STORM SYSTEM MOVES TOWARD TEXAS. AT THIS
TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED AS INSTABILITY OVER
THE REGION WILL BE MARGINAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GMZ230-235-250-255-270-275-010000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
451 AM CDT FRI OCT 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS MORNING MAINLY SOUTH OF PORT ARANSAS.
NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A COLD FRONT BY
TONIGHT. SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS
OFF THE MIDDLE TEXAS COAST TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY...AS A
SLOW-MOVING UPPER LEVEL STORM SYSTEM MOVES TOWARD TEXAS. AT THIS
TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED AS INSTABILITY OVER
THE REGION WILL BE MARGINAL.
TMT/PZ
Flash Flood, Live Oak
- When
- October 31, 6:05 AM CST to 6:45 AM CST
- Where
- Live Oak County, 3.5 mi WNW of Three Rivers to 2.73 mi SW of Live Oak Co Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.493, -98.231
Live Oak County Sheriff's Office reported street flooding in the cities of Three Rivers and George West. Some roads were briefly closed due to the flooding.
Flash Flood, Nueces
- When
- October 31, 6:30 AM CST to 7:15 AM CST
- Where
- Nueces County, 0.95 mi WSW of Texas A and I to 1.47 mi W of Texas A and I
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 27.696, -97.335
Corpus Christi Emergency Manager reported streets were flooded on the south side of Corpus Christi in the area around Rodd Field Road and South Padre Island Drive.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, October 31, 20141 death · $5,000 · 1 event
- Lakeshore Flood and High Wind in Illinois, October 31, 2014$350,000 · 50 kt wind · 3 events
- Marine High Wind in Lake Michigan, October 31, 2014$100,000 · 62 kt wind · 1 event
- Winter Weather in North Carolina, October 31, 201416 events
- Flash Flooding and Flooding in Puerto Rico, October 31, 20148 events
- Cold in Texas, October 31, 20145 events
- Heavy Snow and Heavy Rain in California, October 31, 2014$2,000 · 5 events
- Cold in Oklahoma, October 31, 20144 events
- High Wind in Indiana, October 31, 201460 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 31, 20142 events
- Cold in Oklahoma, October 31, 20141 event
- Marine Thunderstorm Wind in Gulf of Mexico, October 31, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546565, 546566.